Alert archive / Washington / High Wind Watches in 2017

High Wind Watch 2, NWS Seattle, WA

April 6, 2017San Juan County, Washington

NWS Seattle, WA issued this high wind watch at Apr 6, 2017, 3:03 AM PDT for San Juan County, Washington. It took effect at Apr 7, 2017, 8:00 AM PDT. It was in force for 219 days.

The area

The counties it named.

The facts

Issued
Apr 6, 2017, 3:03 AM PDT (10:03 UTC)
In effect from
Apr 7, 2017, 8:00 AM PDT
Expired
Nov 12, 2017, 1:39 PM PST
In force
219 days
Issued by
NWS Seattle, WA

County San Juan County, WA

The radar

The Seattle radar (KATX), 54 km from the middle of the area, began a volume at 10:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Quillayute State, WA (KUIL), launched 00:00Z, 10.1 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Quillayute State, WA at 00:00Z on 2017-04-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Quillayute State, WA at 00:00Z on 2017-04-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 48 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
581 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
48 m²/s²
0-3 km storm-relative helicity
116 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

294 
WWUS76 KSEW 061003
NPWSEW

URGENT - WEATHER MESSAGE
National Weather Service Seattle WA
303 AM PDT Thu Apr 6 2017

WAZ516-517-061815-
/O.NEW.KSEW.HW.A.0002.170407T1500Z-170408T0700Z/
North Coast-Central Coast-
303 AM PDT Thu Apr 6 2017

...HIGH WIND WATCH IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY
EVENING...

The National Weather Service in Seattle has issued a High Wind
Watch, which is in effect from Friday morning through Friday
evening. 

* WIND...Possible south wind 25 to 40 mph with gusts to 60 mph.

* SOME AFFECTED LOCATIONS...Westport, Ocean Shores, Hoquiam, and
  Forks.

* TIMING...Strongest winds are most likely Friday afternoon and
  evening as a deep low pressure system moves by to the west of
  the area over the offshore waters.

* IMPACTS...Winds of this strength can topple weakened trees and
  produce power outages.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Watch means there is the potential for a hazardous
high wind event. Sustained winds of at least 40 mph...or gusts of
58 mph or stronger may occur. Continue to monitor the latest
forecasts.

&&

$$

Albrecht
www.weather.gov/seattle
5 follow-up statements
520 
WWUS76 KSEW 061805
NPWSEW

URGENT - WEATHER MESSAGE
National Weather Service Seattle WA
1105 AM PDT Thu Apr 6 2017

WAZ001-503-506-507-509>511-556-558-559-070500-
/O.EXB.KSEW.HW.A.0002.170407T1600Z-170408T0300Z/
San Juan County-Western Whatcom County-Western Skagit County-
Everett and Vicinity-Tacoma Area-Admiralty Inlet Area-
Hood Canal Area-Bellevue and Vicinity-Seattle and Vicinity-
Bremerton and Vicinity-
1105 AM PDT Thu Apr 6 2017

...HIGH WIND WATCH IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY
EVENING...

The National Weather Service in Seattle has issued a High Wind
Watch, which is in effect from late Friday morning through early Friday
evening. 

* WIND...Possible south wind 20 to 40 mph with gusts up to 60 
mph.

* SOME AFFECTED LOCATIONS...Tacoma...Seattle...Everett...Port
  Townsend...Whidbey Island...The San Juan Islands...and
  Bellingham.

* TIMING...Strongest winds are most likely Friday afternoon. 

* IMPACTS...Winds of this strength can break branches off of
  trees...topple weakened trees and produce power outages. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Watch means there is the potential for a hazardous
high wind event. Sustained winds of at least 40 mph...or gusts of
58 mph or stronger may occur. Continue to monitor the latest
forecasts.

&&

$$

WAZ516-517-070500-
/O.CON.KSEW.HW.A.0002.170407T1500Z-170408T0700Z/
North Coast-Central Coast-
1105 AM PDT Thu Apr 6 2017

...HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH
FRIDAY EVENING...

* WIND...Possible south wind 20 to 40 mph with gusts up to 60 
mph.

* SOME AFFECTED LOCATIONS...Westport...Ocean Shores...Hoquiam...
  Copalis Beach...La Push...and Forks. 

* TIMING...Strongest winds are most likely Friday afternoon and
  early evening. 

* IMPACTS...Winds of this strength can break branches off of
  trees...topple weakened trees...and produce power outages. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Watch means there is the potential for a hazardous
high wind event. Sustained winds of at least 40 mph...or gusts of
58 mph or stronger may occur. Continue to monitor the latest
forecasts.

&&

$$

www.weather.gov/seattle
387 
WWUS76 KSEW 070435
NPWSEW

URGENT - WEATHER MESSAGE
National Weather Service Seattle WA
935 PM PDT Thu Apr 6 2017

WAZ516-517-071245-
/O.UPG.KSEW.HW.A.0002.170407T1500Z-170408T0700Z/
/O.NEW.KSEW.HW.W.0006.170407T1800Z-170408T0600Z/
North Coast-Central Coast-
935 PM PDT Thu Apr 6 2017

...HIGH WIND WARNING IN EFFECT FROM 11 AM TO 11 PM PDT FRIDAY...

The National Weather Service in Seattle has issued a High Wind
Warning, which is in effect from 11 AM to 11 PM PDT Friday. The
High Wind Watch is no longer in effect. 

* WIND...South wind 25 to 45 mph with gusts up to 60 mph.

* SOME AFFECTED LOCATIONS...Westport...Ocean Shores...Hoquiam...
  Copalis Beach...Pacific Beach...La Push and Forks. 

* TIMING...Strongest winds Friday afternoon and early evening.

* IMPACTS...Winds of this strength can break branches off of 
  trees...topple weakened trees...and produce power outages. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High winds can topple trees onto roads, vehicles, and rooftops.
Falling trees or large branches have been known to cause
fatalities during windstorms. Downed power lines can cause power
outages lasting a couple of hours or longer.

&&

$$

WAZ001-503-506-507-509>511-556-558-559-071245-
/O.CON.KSEW.HW.A.0002.170407T1600Z-170408T0300Z/
San Juan County-Western Whatcom County-Western Skagit County-
Everett and Vicinity-Tacoma Area-Admiralty Inlet Area-
Hood Canal Area-Bellevue and Vicinity-Seattle and Vicinity-
Bremerton and Vicinity-
935 PM PDT Thu Apr 6 2017

...HIGH WIND WATCH REMAINS IN EFFECT FROM 9 AM PDT FRIDAY THROUGH
FRIDAY EVENING...

* WIND...Possible south wind 20 to 40 mph with gusts up to 60 
  mph.

* SOME AFFECTED LOCATIONS...Tacoma...Seattle...Everett...Port 
  Townsend...Whidbey Island...The San Juan Islands...and 
  Bellingham. 

* TIMING...Strongest winds are most likely Friday afternoon.

* IMPACTS...Winds of this strength can break branches off of 
  trees...topple weakened trees and produce power outages. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Watch means there is the potential for a hazardous
high wind event. Sustained winds of at least 40 mph...or gusts of
58 mph or stronger may occur. Continue to monitor the latest
forecasts.

&&

$$

www.weather.gov/seattle
010 
WWUS76 KSEW 070954
NPWSEW

URGENT - WEATHER MESSAGE
National Weather Service Seattle WA
254 AM PDT Fri Apr 7 2017

WAZ001-503-506-510-071900-
/O.UPG.KSEW.HW.A.0002.170407T1600Z-170408T0300Z/
/O.EXB.KSEW.HW.W.0006.170407T1600Z-170408T0500Z/
San Juan County-Western Whatcom County-Western Skagit County-
Admiralty Inlet Area-
254 AM PDT Fri Apr 7 2017

...HIGH WIND WARNING IN EFFECT FROM 9 AM THIS MORNING TO 10 PM
PDT THIS EVENING...

The National Weather Service in Seattle has issued a High Wind
Warning, which is in effect from 9 AM this morning to 10 PM PDT
this evening. The High Wind Watch is no longer in effect. 

* WIND...Southeast 25 to 40 mph with gusts up to 60 mph.

* SOME AFFECTED LOCATIONS...Port Townsend, Oak Harbor, Friday 
Harbor, Anacortes, and Bellingham. 

* TIMING...Winds will increase late this morning and peak during
  the afternoon and early evening hours. 

* IMPACTS...Winds of this strength can break branches off of 
  trees...topple weakened trees and produce power outages. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High winds can topple trees onto roads, vehicles, and rooftops.
Falling trees or large branches have been known to cause
fatalities during windstorms. Downed power lines can cause power
outages lasting a couple of hours or longer.

&&

$$

WAZ516-517-071900-
/O.EXT.KSEW.HW.W.0006.170407T1600Z-170408T0600Z/
North Coast-Central Coast-
254 AM PDT Fri Apr 7 2017

...HIGH WIND WARNING NOW IN EFFECT FROM 9 AM THIS MORNING TO
11 PM PDT THIS EVENING...

* WIND...South wind 30 to 45 mph with gusts up to 70 mph.

* SOME AFFECTED LOCATIONS...Westport, Ocean Shores, Hoquiam,
  Copalis Beach, Pacific Beach, La Push, and Forks. 

* TIMING...Winds will increase late in the morning and will peak
  during the afternoon and early evening hours. 

* IMPACTS...Winds of this strength can topple trees and power
  poles, damage roofs, and produce power outages. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

High winds can topple trees onto roads, vehicles, and rooftops.
Falling trees or large branches have been known to cause
fatalities during windstorms. Downed power lines can cause power
outages lasting several hours or longer.

&&

$$

WAZ507-509-511-556-558-559-071900-
/O.UPG.KSEW.HW.A.0002.170407T1600Z-170408T0300Z/
/O.NEW.KSEW.WI.Y.0013.170407T1600Z-170408T0500Z/
Everett and Vicinity-Tacoma Area-Hood Canal Area-
Bellevue and Vicinity-Seattle and Vicinity-Bremerton and Vicinity-
254 AM PDT Fri Apr 7 2017

...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 10 PM PDT
THIS EVENING...

The National Weather Service in Seattle has issued a Wind
Advisory, which is in effect from 9 AM this morning to 10 PM PDT
this evening. The High Wind Watch is no longer in effect. 

* WIND...South 25 to 35 mph with gusts up to 55 mph.

* SOME AFFECTED LOCATIONS...Tacoma, Seattle, Everett, Bremerton,
  and Shelton.

* TIMING...Winds will increase late in the morning and peak in the
  afternoon and early evening hours. 

* IMPACTS...Winds of this strength can break branches off of 
  trees...topple weakened trees and produce local power outages. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph with gusts up to 55 mph are
expected. Winds this strong can make driving difficult, especially
for high profile vehicles. Use extra caution.

&&

$$

WAZ504-555-071900-
/O.NEW.KSEW.WI.Y.0013.170407T1600Z-170408T0500Z/
Southwest Interior-East Puget Sound Lowlands-
254 AM PDT Fri Apr 7 2017

...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 10 PM PDT
THIS EVENING...

The National Weather Service in Seattle has issued a Wind
Advisory, which is in effect from 9 AM this morning to 10 PM PDT
this evening. 

* WIND...South 20 to 35 mph with gusts to 45 mph.

* SOME AFFECTED LOCATIONS...North Bend, Gold Bar, Olympia, and
  Chehalis.

* TIMING...Winds will increase late in the morning and peak in the
  afternoon and early evening hours. 

* IMPACTS...Winds of this strength can break branches off of 
  trees...topple weakened trees and produce local power outages. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph with gusts 45 to 55 mph 
are expected. Winds this strong can make driving difficult, 
especially for high profile vehicles. Use extra caution.

&&

$$

www.weather.gov/seattle
534 
WWUS76 KSEW 121146
NPWSEW

URGENT - WEATHER MESSAGE
National Weather Service Seattle WA
346 AM PST Sun Nov 12 2017

WAZ516-517-130045-
/O.NEW.KSEW.HW.A.0002.171113T1100Z-171113T2300Z/
North Coast-Central Coast-
346 AM PST Sun Nov 12 2017

...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH MONDAY
AFTERNOON...

The National Weather Service in Seattle has issued a High Wind
Watch, which is in effect from late tonight through Monday
afternoon. 

* WIND...SOUTHERLY WIND 25 TO 40 MPH WITH GUSTS TO 60 MPH
  POSSIBLE. 

* SOME AFFECTED LOCATIONS...CENTRAL AND NORTH COASTAL WASHINGTON
  AND THE COMMUNITIES LIKE LA PUSH, FORKS, HOQUIAM, ABERDEEN, 
  WESTPORT, OCEAN SHORES.

* TIMING...THE STRONGEST WINDS WILL PROBABLY OCCUR MONDAY MORNING
  THROUGH MONDAY MIDDAY.

* IMPACTS...FALLING TREES AND LIMBS, POWER OUTAGES, MINOR DAMAGE
  TO STRUCTURES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Watch means there is the potential for a hazardous
high wind event. Sustained winds of at least 40 mph...or gusts of
58 mph or stronger may occur. Continue to monitor the latest
forecasts.

&&

$$

WAZ001-503-510-130045-
/O.NEW.KSEW.HW.A.0002.171113T1400Z-171114T0200Z/
San Juan County-Western Whatcom County-Admiralty Inlet Area-
346 AM PST Sun Nov 12 2017

...HIGH WIND WATCH IN EFFECT FROM MONDAY MORNING THROUGH MONDAY
AFTERNOON...

The National Weather Service in Seattle has issued a High Wind
Watch, which is in effect from Monday morning through Monday
afternoon. 

* WIND...SOUTHERLY WIND 20 TO 40 MPH WITH GUSTS TO 60 MPH 
  POSSIBLE.

* SOME AFFECTED LOCATIONS...MAINLY NEAR SHORE AREAS AND
  COMMUNITIES OF WESTERN WHATCOM COUNTY, THE SAN JUAN ISLANDS, 
  AND WHIDBEY ISLAND.

* TIMING...THE STRONGEST WINDS WILL PROBABLY OCCUR MONDAY MIDDAY
  THROUGH MONDAY AFTERNOON.

* IMPACTS...FALLING TREES AND LIMBS, POWER OUTAGES, MINOR DAMAGE
  TO STRUCTURES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Watch means there is the potential for a hazardous
high wind event. Sustained winds of at least 40 mph...or gusts of
58 mph or stronger may occur. Continue to monitor the latest
forecasts.

&&

$$

www.weather.gov/seattle
606 
WWUS76 KSEW 122139
NPWSEW

URGENT - WEATHER MESSAGE
National Weather Service Seattle WA
139 PM PST Sun Nov 12 2017

WAZ516-517-130600-
/O.UPG.KSEW.HW.A.0002.171113T1100Z-171113T2300Z/
/O.NEW.KSEW.HW.W.0009.171113T1100Z-171113T2300Z/
North Coast-Central Coast-
139 PM PST Sun Nov 12 2017

...HIGH WIND WARNING IN EFFECT FROM 3 AM TO 3 PM PST MONDAY...

The National Weather Service in Seattle has issued a High Wind
Warning, which is in effect from 3 AM to 3 PM PST Monday. The
High Wind Watch is no longer in effect. 

* WIND...SOUTHERLY WIND 30 TO 40 MPH WITH GUSTS TO 60 MPH 
  POSSIBLE.
 
* SOME AFFECTED LOCATIONS...CENTRAL AND NORTH COASTAL WASHINGTON 
  AND THE COMMUNITIES LIKE LA PUSH, FORKS, HOQUIAM, ABERDEEN, 
  WESTPORT,and OCEAN SHORES. 

* TIMING...THE STRONGEST WINDS WILL PROBABLY OCCUR MONDAY 
  MORNING THROUGH MONDAY MIDDAY. 

* IMPACTS...FALLING TREES AND LIMBS, POWER OUTAGES, MINOR DAMAGE 
  TO STRUCTURES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High winds can topple trees onto roads, vehicles, and rooftops.
Falling trees or large branches have been known to cause
fatalities during windstorms. Downed power lines can cause power
outages lasting a couple of hours or longer.Secure loose outdoor 
objects or light-weight furniture before the potentially damaging 
winds arrive.

&&

$$

WAZ001-503-510-130600-
/O.UPG.KSEW.HW.A.0002.171113T1400Z-171114T0200Z/
/O.NEW.KSEW.HW.W.0009.171113T1400Z-171114T0200Z/
San Juan County-Western Whatcom County-Admiralty Inlet Area-
139 PM PST Sun Nov 12 2017

...HIGH WIND WARNING IN EFFECT FROM 6 AM TO 6 PM PST MONDAY...

The National Weather Service in Seattle has issued a High Wind
Warning, which is in effect from 6 AM to 6 PM PST Monday. The
High Wind Watch is no longer in effect. 

* WIND...SOUTHERLY WIND 30 TO 40 MPH WITH GUSTS TO 60 MPH 
  POSSIBLE. 

* SOME AFFECTED LOCATIONS...MAINLY AREAS NEAR THE SHORELINE AND 
  COMMUNITIES OF WESTERN WHATCOM COUNTY, THE SAN JUAN ISLANDS, AND
  WHIDBEY ISLAND. 

* TIMING...THE STRONGEST WINDS WILL PROBABLY OCCUR MONDAY MIDDAY 
  THROUGH MONDAY AFTERNOON. 

* IMPACTS...FALLING TREES AND LIMBS, POWER OUTAGES, MINOR DAMAGE 
  TO STRUCTURES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High winds can topple trees onto roads, vehicles, and rooftops.
Falling trees or large branches have been known to cause
fatalities during windstorms. Downed power lines can cause power
outages lasting a couple of hours or longer. Secure loose outdoor
objects or light-weight furniture before the potentially damaging
winds arrive.

&&

$$

WAZ506-130600-
/O.NEW.KSEW.HW.W.0009.171113T1400Z-171114T0200Z/
Western Skagit County-
139 PM PST Sun Nov 12 2017

...HIGH WIND WARNING IN EFFECT FROM 6 AM TO 6 PM PST MONDAY...

The National Weather Service in Seattle has issued a High Wind
Warning, which is in effect from 6 AM to 6 PM PST Monday. 

* WIND...SOUTHERLY WIND 30 TO 40 MPH WITH GUSTS TO 60 MPH 
  POSSIBLE. 

* SOME AFFECTED LOCATIONS...MAINLY AREAS NEAR THE shoreline.
  Includes locations such as La Conner and Anacortes.

* TIMING...THE STRONGEST WINDS WILL PROBABLY OCCUR MONDAY MIDDAY 
  THROUGH MONDAY AFTERNOON. 

* IMPACTS...FALLING TREES AND LIMBS, POWER OUTAGES, MINOR DAMAGE 
  TO STRUCTURES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High winds can topple trees onto roads, vehicles, and rooftops.
Falling trees or large branches have been known to cause
fatalities during windstorms. Downed power lines can cause power
outages lasting a couple of hours or longer.Secure loose outdoor 
objects or light-weight furniture before the potentially damaging 
winds arrive.

&&

$$

WAZ504-507-509-511-512-514-555-556-558-559-130600-
/O.NEW.KSEW.WI.Y.0019.171113T1500Z-171114T0300Z/
Southwest Interior-Everett and Vicinity-Tacoma Area-
Hood Canal Area-Lower Chehalis Valley Area-
Eastern Strait of Juan de Fuca-East Puget Sound Lowlands-
Bellevue and Vicinity-Seattle and Vicinity-Bremerton and Vicinity-
139 PM PST Sun Nov 12 2017

...WIND ADVISORY IN EFFECT FROM 7 AM TO 7 PM PST MONDAY...

The National Weather Service in Seattle has issued a Wind
Advisory, which is in effect from 7 AM to 7 PM PST Monday. 

* WIND...South 25 to 35 mph with gusts 50 TO 55 mph.

* SOME AFFECTED LOCATIONS...The I-5 metro corridor from Lewis
  county north to Snohomish county. Includes the greater Seattle
  area, Bellevue, Tacoma, Bremerton, and Olympia. 

* TIMING...Monday morning through early Monday evening.

* IMPACTS...Falling tree branches will likely cause some power 
  outages.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult...especially for high
profile vehicles. Use extra caution.

&&

$$

www.weather.gov/seattle

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this high wind watch went out at Apr 6, 3:02 AM PDT, 1 minute earlier.

Area forecast discussion, Apr 6, 3:02 AM PDT, 1 minute before
Area Forecast Discussion
National Weather Service Seattle WA
302 AM PDT Thu Apr 6 2017

.SYNOPSIS...A wave of low pressure will move by to the west of the
area early this morning. Showers will diminish this evening as
flow briefly becomes offshore ahead of the next low that will
approach the area from the southwest. A deep low will move by to
the west of the area on late Thursday night into Friday evening
giving windy and wet weather to the region. Unsettled weather will
continue on Saturday behind the low. After a possible brief break
in the weather on Sunday, more frontal systems will give unsettled
weather to the region early next week.

&&

.SHORT TERM...It looks like the next week will generally be
unsettled as a series of rather fast-moving systems affect the
region.

Early this morning, satellite imagery and scatterometer data show
a 1000 mb low over the coastal waters that is moving northward
toward Vancouver Island. The scatterometer data shows most of the
wind with this system remaining just off the coastline as it moves
by. Area radars show bands of rain wrapping around this tight
low and affecting the area -mainly from the Olympic Peninsula
westward. The precipitation will become more showery this
afternoon as the system moves well off to the north.

Showers will rapidly decrease this evening as low level flow turns
offshore ahead of the next system. By the period from midnight
tonight to 6 am Friday, offshore gradients will become strong
enough that breezy to locally windy conditions will develop in the
passes and in the East Puget Sound Lowlands. Short term models are
bearish in forecasting much in the way of wind, despite the 850 mb
easterly winds increasing to 30-35 knots and an approaching warm
front from the south producing a possible critical level between
5000 and 10000 ft. This may result in a brief development of
mountain wave activity late tonight. At this time the forecast
will be for breezy conditions in the East Puget Sound Lowlands,
but there is a low chance that winds could rise to advisory or
even warning levels during the early morning hours on Friday with
little notice.

The developing 991 mb low now near 39N 139W will curl northeast as
it deepens to 970-975 mb Friday morning over the Washington
offshore waters. The low will then slowly fill to around 990 mb as
it moves to the northern tip of Vancouver Island early Saturday
morning. Most of the wind with this system appears that it will
remain just offshore, but there is a good chance that marginal
high winds of south 25 to 40 mph with gusts 55 to 60 mph could hit
the coastal zones. The strongest winds would be with the front
associated with the passing low Friday morning, then again in the
afternoon and early evening hours as a bent-back occlusion lifts
northward through the coastal waters and immediate coastline.
Given the good potential for this scenario, a high wind watch will
be issued for the coastal zones from early Friday morning through
Friday evening. Given the path of the offshore low, south to
southeast winds with the passing low and associated front in the
interior should remain at advisory level or below -and should be
strongest from north of Everett to the Canadian boarder. There is
a slight chance of thunderstorms Friday afternoon over the
southern half of the forecast area along and behind the front.

Waves developing to the east of the passing low are forecast to
rise to 22-28 feet on Friday. Fortunately, we are in a neap tide
cycle on the coast and the path of the low is far enough offshore
that there is not much of a threat for coastal flooding. A High
Surf Advisory may be required for the coastal zones for Friday
through Friday evening if the threat of wave development
continues to increase.

Strong SSW winds aloft to the east of the passing low along with a
high moisture content of the air mass will result in heavy
precipitation amounts late Thursday night through Friday night on
the south slopes of the Olympics. With this, a flood watch has
been issued for Mason County, specifically the Skokomish River.

Showers Friday night through Saturday night can be expected with
strong post frontal onshore flow. The showers will gradually
decrease by Saturday night. Albrecht

.LONG TERM...A brief break in precipitation is possible Sunday as
a ridge of high pressure moves across the area. The break is most
pronounced in the 00z run of the ECMWF. Another front will move
through the area Sunday night and will be followed by showers and
onshore flow on Monday. Another brief lull is possible on Tuesday
before yet another front approaches the area on Wednesday.
Albrecht

&&

.AVIATION...Frontal system expected to resume its northeastward trek
this morning and slowly plodding along this afternoon. Activity has
tapered off some since last night...but still a fair number of
echoes...especially over the western half of the CWA...although very
light returns over the eastern half suggest that the prospect of
light rain or sprinkles continues there as well. Cigs generally VFR
over the area with the exception of CLM. As frontal system makes its
way across the area today...will expect some locations to drop down
into MVFR conditions as more widespread rainfall accompanies FROPA.
A very weak...minor upper level ridge will push into W WA by the
early evening...drying conditions briefly before another stronger
low pressure system pushes into the region during the late evening
and overnight hours...bringing a return to rain and bringing cigs
back down to a mix of VFR and MVFR.

KSEA...Lingering frontal activity over the area will continue the
threat for sprinkles or light showers in the early morning. The
front is expected to push steadier precip into the area of the
terminal by around 12Z this morning and this activity is expected to
continue before tapering off in the early afternoon. A brief period
of drying between 00Z and 06Z this evening before prospect for rain
returns during the overnight. Winds generally from the south at 7-12
kts this morning turning to more northerly once front passes this
afternoon...then becoming easterly overnight and into Fri AM. SMR

&&

.MARINE...Weak low pressure will ride up the frontal zone and
into Western WA this morning...allowing for swells to remain in SCA
for haz seas range.  As such...have extended advisory until 5 PM PDT
this afternoon. Winds...fortunately...should still remain well
behaved. A much stronger system will affect the region Friday
through Saturday morning as front and deep low pressure system move
through the area. This will result in some pretty high surf as
swells will exceed 20 ft. Will leave that headline for later...once
current headlines for swell expire so as to avoid confusion. SMR

&&

.HYDROLOGY...3 to 5 inches of rain in 24 hours is expected from
late Thursday night through Friday night on the south slopes of
the Olympics. This will likely result in flooding on the typically
flood-prone Skokomish River in Mason County. A Flood Watch was
issued for the period from Friday morning through Saturday
afternoon.

Other rivers will see rises Friday through Saturday, but flooding
is not expected for the next 7 days. Albrecht

&&

.SEW WATCHES/WARNINGS/ADVISORIES...
WA...Flood Watch from Friday morning through Saturday afternoon for
     Mason County.

     High Wind Watch from Friday morning through Friday evening for
     Central Coast-North Coast.

PZ...Small Craft Advisory for hazardous seas until 5 PM PDT this
     afternoon for Coastal Waters From Cape Flattery To James
     Island 10 To 60 Nm-Coastal Waters From Cape Flattery To
     James Island Out 10 Nm-Coastal Waters From James Island To
     Point Grenville 10 To 60 Nm-Coastal Waters From James
     Island To Point Grenville Out 10 Nm-Coastal Waters From
     Point Grenville To Cape Shoalwater 10 To 60 Nm-Coastal
     Waters From Point Grenville To Cape Shoalwater Out 10 Nm-
     West Entrance U.S. Waters Strait Of Juan De Fuca.

     Small Craft Advisory for rough bar until 5 PM PDT this afternoon
     for Grays Harbor Bar.

&&

www.weather.gov/seattle

You can see an illustrated version of this discussion at
www.weather.gov/seattle/gafd/latest_webafd.html

The office that day

Everything else NWS Seattle, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 6, 3:03 AM PDTFlood WatchSEWMason56 hr
Apr 6, 5:02 AM PDTGale WatchSEW10 hr
Apr 6, 5:02 AM PDTSmall Craft AdvisorySEW9 hr
Apr 6, 5:02 AM PDTSmall Craft Advisory for Hazardous SeasSEW19 hr
Apr 6, 2:40 PM PDTGale WarningSEW36 hr
Apr 6, 2:40 PM PDTSmall Craft AdvisorySEW4 days

Nearby

High Wind Watches in Washington, 2017Every high wind watch in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.